Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 53, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jun 15, 2011, 2:38 AM EDT for 6 counties in Florida. It took effect at Jun 15, 2011, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 2:38 AM EDT (06:38 UTC)
- In effect from
- Jun 15, 2011, 12:00 PM EDT
- Expired
- Jun 15, 2011, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
382 WWUS82 KJAX 150638 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 AM EDT WED JUN 15 2011 FLZ020>025-030>033-035>037-040-152200- /O.UPG.KJAX.FW.A.0044.110615T1700Z-110615T2200Z/ /O.NEW.KJAX.FW.W.0053.110615T1600Z-110615T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-MARION- 238 AM EDT WED JUN 15 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR MOST OF INLAND NORTHEAST FLORIDA DUE TO LOW RH...HIGH ERC VALUES...AND HIGH DISPERSIONS... DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT WILL BE NEAR 4 HOURS TODAY. THIS COMBINED WITH HIGH ERC AND DISPERSION VALUES WILL PROMOTE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
129 WWUS82 KJAX 151808 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 208 PM EDT WED JUN 15 2011 FLZ020>025-030>033-035>037-040-152200- /O.CON.KJAX.FW.W.0053.000000T0000Z-110615T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-MARION- 208 PM EDT WED JUN 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING FOR MOST OF INLAND NORTHEAST FLORIDA DUE TO LOW RH HIGH DISPERSION VALUES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 14, 9:35 PM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 14, 9:35 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EDT TUE JUN 14 2011
...SMOKY CONDITIONS WILL CONTINUE OVERNIGHT...
...VERY HOT WITH NEAR RECORD HIGHS ON WEDNESDAY...
.UPDATE...
N/NWLY STEERING FLOW HAS PUSHED JUST ABOUT ALL OF THE SHOWER/TSTM
ACTIVITY SOUTHEAST OF THE FORECAST AREA WITH JUST A FEW LINGERING
SPOTS NEAR LAKE GEORGE/FLAGLER COUNTY. SMOKE/HAZE FROM THE
WILDFIRES CONTINUES TO BE THE MAIN CONCERN THIS EVENING WITH 2-4
MILE VISIBILITIES CONTINUING ALONG THE I-95 CORRIDOR FROM
BRUNSWICK TO JAX AND SOUTH TO PALM COAST. THE SMOKE EXTENDS WEST
BACK TOWARD THE WILDFIRE LOCATIONS FURTHER INLAND AS THE ATLC
COAST SBRZ PUSHED ALL THE WAY INLAND TO THE U.S. 301 CORRIDOR. MAX
TEMPS SOARED INTO THE UPPER 90S/LOWER 100S THIS AFTERNOON...BUT
DRY CONDS AT THE SURFACE KEPT THE HEAT INDICES GENERALLY IN THE
100-105 DEGREE RANGE.
FOR TONIGHT...WINDS WILL GENERALLY BECOME NEAR CALM AND NORTHWEST
STEERING FLOW JUST ABOVE THE SURFACE WILL ALLOW SMOKE TO DRIFT
FROM THE WILDFIRE LOCATIONS BACK TOWARDS THE COAST AND HAVE KEPT
PATCHY SMOKE IN THE ZFP/GRIDS IN ALL AREAS FROM THE WILDFIRES
EASTWARD TO THE COAST. MIN TEMPS WILL FALL TO NEAR 70 DEGREES
INLAND AND MID 70S ALONG THE COAST.
WEDNESDAY...DISTURBANCE IN NORTHWEST FLOW ALOFT WILL TRACK INTO
THE REGION AND THERE SHOULD BE ENOUGH MOISTURE IN THE ATMOSPHERE
WITH PWATS CLOSE TO 1.50 INCHES TO KICK OFF ISOLD/SCTD TSTMS
DURING THE AFTERNOON HOURS WITH COVERAGE AT 20-30%. BUT NOT BEFORE
MAX TEMPS ONCE AGAIN REACH THE UPPER 90S TO NEAR 100 ONCE AGAIN
OVER INLAND AREAS WITH NEAR RECORD HIGHS POSSIBLE.
RECORD HIGHS FOR JUNE 15TH...
JAX 102/2010
GNV 100/1977
AMG 100/1981
SSI 101/1998
HEAT INDICES WILL PUSH ABOVE THE CENTURY MARK AND TOP OUT AROUND
105 DEGREES ONCE AGAIN...BUT STILL LOOK TO BE SHORT OF HEAT
ADVISORY CRITERIA. WITH 500MB TEMPS IN THE -8C/-9C RANGE STILL
EXPECT SOME STORMS TO BECOME STRONG TO SEVERE WITH HAIL/DAMAGING
WINDS.
&&
.AVIATION...
ABUNDANT MVFR SMOKE CONDS WILL IMPACT THE LOCAL TAF SITES THROUGH
THE NIGHT WITH A POSSIBLE MIX WITH FOG TOWARD MORNING AT KVQQ/KGNV.
FOR WED AFTN CONVECTION HAVE JUST ADDED VCTS AT INLAND TAF SITES
FOR NOW...TO BE REFINED IN LATER ISSUANCE'S.
&&
.MARINE...
A GENERAL SELY FLOW AT 10 KNOTS WILL LINGER THROUGH THE NIGHT WITH
ONSHORE FLOW CONTINUING ON WEDNESDAY. SEAS WILL REMAIN LOW AND
SMOKE/HAZE WILL CONTINUE TO IMPACT THE NEARSHORE COASTAL WATERS.
&&
.FIRE WEATHER...
SMOKY CONDS WILL CONTINUE DOWNSTREAM OF FIRE LOCATIONS OVERNIGHT
AND ANOTHER HOT DAY ON TAP WEDNESDAY WILL SET THE STAGE FOR
DANGEROUS FIRE WEATHER CONDS...AS HOT TEMPS COMBINE WITH HIGH ERC
VALUES AND HIGH DISPERSION INDICES. 20-30% TSTORM COVERAGE DURING
THE AFTERNOON HOURS WILL JUST EXACERBATE THE SITUATION AS OUTFLOWS
AND ATLC COAST SBRZ MOVING INLAND WILL CAUSE WIND SHIFTS AT THE
FIRE LOCATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 100 71 97 / 10 30 20 30
SSI 75 92 77 90 / 10 20 20 20
JAX 72 96 72 95 / 10 20 20 20
SGJ 73 95 75 90 / 20 20 20 20
GNV 69 100 73 95 / 20 30 20 30
OCF 71 99 72 95 / 20 30 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
HESS/ENYEDI/LETROHazardous weather outlook, Jun 14, 9:46 PM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 946 PM EDT TUE JUN 14 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 946 PM EDT TUE JUN 14 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...SMOKE FROM WILDFIRES WILL IMPACT AREAS EAST OF A JESUP TO LAKE CITY LINE... SMOKE FROM SEVERAL FIRES ACROSS THE AREA WILL AFFECT AREAS FROM BRUNSWICK TO THE JACKSONVILLE METRO AREA TO PALM COAST TONIGHT. RESIDENTS WITH RESPIRATORY PROBLEMS SHOULD CONSIDER STAYING INDOORS AS MUCH AS POSSIBLE. VISIBILITIES WILL BE REDUCED BETWEEN 1 AND 3 MILES AT TIMES AND WILL CREATE HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. A FEW PULSE STRONG TO SEVERE STORMS WILL BE POSSIBLE EACH DAY...WITH WET DOWNBURSTS AND SMALL HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
In the hours before
Local storm report, Jun 14, 10:35 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1035 PM EDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM WILDFIRE 12 W TAYLOR 30.41N 82.49W
06/14/2011 COLUMBIA FL PARK/FOREST SRVC
THE IMPASSABLE BAY WILDFIRE HAD BURNED 8,500 ACRES.
0800 AM WILDFIRE 5 WNW LAKE GENEVA 29.81N 82.08W
06/14/2011 BRADFORD FL PARK/FOREST SRVC
THE SANTA FE SWAMP WILDFIRE HAD BURNED 5,500 ACRES.
1000 AM WILDFIRE 7 SSW STEPHEN FOSTER ST 30.72N 82.37W
06/14/2011 WARE GA PARK/FOREST SRVC
THE HONEY PRAIRIE WILDFIRE COMPLEX HAD BURNED 180,998
ACRES AND WAS 80 PERCENT CONTAINED. THE COMPLEX WAS
COMPOSED OF BOTH THE HONEY PRAIRIE WILDFIRE AND THE
PAXTON ROAD FIRE...AND SINCE YESTERDAY 6 NEW SMALLER
SCALE FIRES WERE NOTED INCLUDING MONIAC, ROAD 22, MURRY
ROAD, BOONE, WHITES FLAT AND MOCCASIN WILDFIRES.
0215 PM WILDFIRE 5 NW ESPANOLA 29.56N 81.37W
06/14/2011 FLAGLER FL EMERGENCY MNGR
THE ESPANOLA WILDFIRE WAS 30 PERCENT CONTAINED. IT HAD
BURNED 3,476 ACRES. THERE WERE NUMEROUS SMALLER SCALE
WILDFIRES ALSO NOTED ACROSS FLAGLER COUNTY.
0455 PM HAIL WNW ARCHER 29.54N 82.52W
06/14/2011 M0.50 INCH ALACHUA FL PUBLIC
PEA TO DIME SIZE HAIL WAS OBSERVED ABOUT 3 MILES WSW OF
THE INTERSECTION OF ARCHER AND PARKER ROAD. GUSTY WINDS
WERE ALSO REPORTED.
0516 PM TSTM WND DMG 7 ESE BELL 29.73N 82.75W
06/14/2011 GILCHRIST FL LAW ENFORCEMENT
TREES AND POWERLINES WERE BLOWN DOWN ACROSS NEAR THE
INTERSECTION OF SE COUNTY ROAD 232 AND STATE ROAD 47.
0525 PM TSTM WND DMG BELL 29.76N 82.86W
06/14/2011 GILCHRIST FL LAW ENFORCEMENT
TREES WERE BLOWN DOWN ALONG HIGHWAY 129 IN BELL. THE TIME
OF THE EVENT WAS BASED ON RADAR.
0552 PM TSTM WND DMG WSW TRENTON 29.61N 82.82W
06/14/2011 GILCHRIST FL LAW ENFORCEMENT
TREES WERE BLOWN DOWN IN TRENTON ALONG HIGHWAY 129.
0552 PM HAIL WSW TRENTON 29.61N 82.82W
06/14/2011 M1.00 INCH GILCHRIST FL LAW ENFORCEMENT
QUARTER TO PELLET SIZE HAIL WAS REPORTED IN TRENTON.
&&
AENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:38 PM EDT | Special Weather Statement | JAX | Marion | 67 min |
| Jun 15, 2:15 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 30 min |
| Jun 15, 2:46 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Jun 15, 3:10 PM EDT | Special Weather Statement | JAX | Citrus | 35 min |
| Jun 15, 3:27 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 33 min |
| Jun 15, 3:59 PM EDT | Special Weather Statement | JAX | Citrus | 31 min |
| Jun 15, 5:22 PM EDT | Special Weather Statement | JAX | Suwannee | 38 min |
| Jun 15, 5:39 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jun 15, 5:52 PM EDT | Special Weather Statement | JAX | Hamilton | 53 min |
| Jun 15, 6:13 PM EDT | Special Weather Statement | JAX | Suwannee | 32 min |
| Jun 15, 6:26 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 49 min |
| Jun 15, 6:29 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Jun 15, 6:58 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 47 min |
| Jun 15, 7:14 PM EDT | Special Weather Statement | JAX | Suwannee | 46 min |
| Jun 15, 7:25 PM EDT | Special Weather Statement | JAX | Baker | 50 min |
| Jun 15, 7:34 PM EDT | Special Weather Statement | JAX | Union | 41 min |
| Jun 15, 7:46 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 44 min |
| Jun 15, 7:52 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Union | 38 min |
| Jun 15, 7:53 PM EDT | Special Weather Statement | JAX | Alachua | 67 min |
| Jun 15, 7:59 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 31 min |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.